Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 353, NWS Jackson, MS

May 30, 2001Choctaw County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2001, 2:38 PM CDT for Choctaw County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 2:38 PM CDT (19:38 UTC)
Expired
May 30, 2001, 3:15 PM CDT
In force
37 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Choctaw County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WUUS54 KJAN 301939
SVRJAN
MSC019-302015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 315 PM CDT

* AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM 10 MILES WEST OF ACKERMAN...OR NEAR WEIR   
...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR ACKERMAN AT 255 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3345 8923 3338 8936 3330 8945 3329 8931
          3317 8931 3334 8909 3340 8916

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:50 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, May 30, 10:50 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT WED MAY 30 2001

CURRENT FORECAST LOOKS ON TRACK FOR MOST PART. ONLY CONCERN IS NW
GROUPING WHERE LATEST SURFACE/CONVECTIVE ANALYSIS INDICATES
DEVELOPMENT OF MESOLOW...INDUCED BY CONVECTIVE COMPLEX OVER ERN
OK/AR AND INCREASED MIXING/INFLOW FROM THE SOUTH. SURFACE MOISTURE
CONVERGENCE AND INSTABILITY ARE INCREASING AS A RESULT OVER NW
COUNTIES. MAY NEED TO UPDATE NW ZONE GROUPING TO INCREASE PRECIP
CHANCES.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, May 30, 2:15 PM CDT, 23 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT WED MAY 30 2001

...THUNDERSTORMS...
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL AND SOUTHERN
MISSISSIPPI THROUGH TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE
MAINLY NORTH AND WEST OF A BASTROP LOUISIANA TO ROLLING FORK TO
CLEVELAND LINE.

A LARGE THUNDERSTORM COMPLEX...THAT DEVELOPED AND MOVED EAST OVER
THE PLAINS STATES...HAS LEFT AN OUTFLOW BOUNDARY OVER EAST AND
SOUTHEAST PORTIONS OF ARKANSAS THIS AFTERNOON. THIS BOUNDARY WILL
PROVIDE A FOCUSING MECHANISM FOR THUNDERSTORMS OVER THE MISSISSIPPI
DELTA THIS  AFTERNOON AS IT MOVES SOUTHEAST.  WITH ABUNDANT
MOISTURE AND AN UNSTABLE AIRMASS ALREADY IN PLACE OVER THE
REGION...SOME OF THE STORMS COULD BECOME SEVERE.  LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS THAT
DO DEVELOP.

ELSEWHERE...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE
DURING THE AFTERNOON HOURS AND LAST INTO THE EARLY EVENING HOURS.
WITH NO SURFACE FOCUSING MECHANISM..SUCH AS AN OUTFLOW
BOUNDARY...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.
ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING STRIKES.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 1:46 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster29 min
May 30, 2:10 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster35 min
May 30, 3:22 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston23 min
May 30, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston44 min
May 30, 3:55 PM CDTSevere Thunderstorm WarningJANKemper50 min
May 30, 4:35 PM CDTTornado WarningJANKemper25 min
May 30, 4:57 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba48 min
May 30, 5:02 PM CDTTornado WarningJANKemper18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.